5 doctors weighed in:

Will chemotherapy affect bone density?

5 doctors weighed in
Dr. Steven Ginsberg
Internal Medicine - Hematology & Oncology
4 doctors agree

In brief: Maybe

Anti-estrogen therapy for breast cancer, and androgen-deprivation therapy for prostate cancer can lead to decreases in bone density.
Steroids, often used to treat cancers, or to control some side-effects of cancer, can also lead to decreased bone density.

In brief: Maybe

Anti-estrogen therapy for breast cancer, and androgen-deprivation therapy for prostate cancer can lead to decreases in bone density.
Steroids, often used to treat cancers, or to control some side-effects of cancer, can also lead to decreased bone density.
Dr. Steven Ginsberg
Dr. Steven Ginsberg
Thank
1 comment
Dr. Steven Tucker
Anything that affects the hormonal status of the body including classic chemotherapy will ultimately cause bone loss. Note that bone loss does not equal osteoporosis. We suggest cancer patients also get Vitamin D levels checked to maximize bone health.
Get help from a real doctor now
Dr. Steven Seres
Board Certified, Internal Medicine
17 years in practice
497K people helped
Continue
108,000 doctors available
Read more answers from doctors